MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOACOPE; GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-LV1
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the gastrointestinal videoscope exhibited adhesive around objective lens had foreign objects and low angulation in all direction and bending tube discoloration.The issue was found at preparation for use.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the correction of the initial mdr and the legal manufacturer's final investigation.Corrected fields: b5 (whole rewrite), d8, e2, e3, g2 (user facility must be changed per company representative) and h6 (type of investigation code10 ¿ testing of actual/suspected device, investigation findings code 3233-results pending completion of investigation and investigation conclusions code 11- conclusions not yet available should have been added from the initial) additional information: h3 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over four (4) years since the subject device was manufactured.A definitive root cause was not identified, however based on the results of the investigation, the probable cause of the "foreign material in objective lens¿ malfunctions could not be identified, nor the type of material.The event can be prevented by following the instructions for use which state: ifu states the detection method in ¿gastrointestinal videoscope,gif-lv1,colonovideoscope,cf-lv1l,cf-lv1i,operation manual chapter 3 preparation and inspection¿.Ifu states the preventive measures in ¿gastrointestinal videoscope,gif-lv1,colonovideoscope,cf-lv1l,cf-lv1i,reprocessing manual chapter 5 reprocessing the endoscope(and related reprocessing accessories)¿.The legal manufacturer reviewed the costumer provided answers for the cleaning disinfection and sterilization (cds) process where no obvious deviation form instructions for use (ifu) were identified.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed during the device inspection, that the gastrointestinal videoscope exhibited adhesive around objective lens had foreign objects.There were no reports of patient involvement.

Brand Name
GASTROINTESTINAL VIDEOACOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19029431
Report Number9610595-2024-06904
Device Sequence Number6985897
Product Code FDS
UDI-Device Identifier04953170312373
UDI-Public04953170312373
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-LV1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown